MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 DOUBLE ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 DOUBLE ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-85-00
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland has received a report that the flow rate knob of the s5 double roller pump was stuck during a maintenance.There was no patient involvement.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 system.The incident occurred in japan.During maintenance and inspection, it was confirmed that the setting knob of pump "b" was stuck.The pump was sent to livanova japan for investigation and the issue was confirmed.The shaft angle encoder, s5 knob and related necessary parts were replaced.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Review of livanova complaints database revealed no similar event since unit installation in 2016.Based on available information, since the event is isolated, it cannot be excluded that the knob was blocked due to a mechanical defect which also led to the inefficiency of the shaft angle encoder.This did not allow the speed regulation of the roller pump involved.The wearing of electro-mechanical device can be originated by the specific use condition at customer site and may have contributed to the event.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 DOUBLE ROLLER PUMP 85
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key16783509
Report Number9611109-2023-00187
Device Sequence Number5734059
Product Code DTQ
UDI-Device Identifier04033817900405
UDI-Public(01)04033817900405(11)160809
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-85-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/27/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown